MAUDE Adverse Event Report: TERUMO MEDICAL CORPORATION 6F ANGIO-SEAL VIP VASCULAR CLOSURE DEVICE, US; DEVICE, HEMOSTASIS, VASCULAR

TERUMO MEDICAL CORPORATION 6F ANGIO-SEAL VIP VASCULAR CLOSURE DEVICE, US; DEVICE, HEMOSTASIS, VASCULAR
Model Number N/A
Medical Device Problem Code Positioning Failure (1158)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); Blood Loss (2597)
Date of Event 07/27/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
One used 6fr angio-seal vip device was returned for product evaluation.The hemostatic sheath was returned separately from the carrier tube assembly.The returned device was subjected to visual analysis where blood like substance was observed on all components.The bypass tube was dislodged from the anchor but was still on the carrier tube assembly.The deployment sleeve was in the rear lock position.For functional testing, the bypass tube was pushed down to the distal tip the carrier tube assembly over the anchor.Once the bypass tube was correctly positioned over the anchor the carrier tube assembly was inserted into the hemostatic sheath.The deployment sleeve was then moved into the forward lock position and the anchor became exposed at the distal tip of the hemostatic sheath.The deployment sleeve was then moved into the rear lock position and the anchor appropriately posted to the distal tip of the hemostatic sheath.Based on the condition of the returned device, the deployment sleeve likely moved out of the forward lock position into the rear lock position, which led to the user's deployment difficulties.Additionally, the dislodged bypass tube likely contributed to the issues the user experienced.It is likely the cause of the dislodged bypass tube was due to user handling or unpacking of the device, as this anomaly was not recognized prior to use.A review of the device history record of the product code/lot# combination was conducted with no relevant findings.A search of the complaint file did not find any other report with the involved product code/lot# combination.The investigation is currently ongoing.A follow up report will be submitted once the investigation is complete.For this reason, (b)(4) has been referenced in the conclusions section of evaluation codes.All available information has been placed on file in quality assurance at the manufacturing facility for appropriate tracking, trending and follow-up.
 
Event or Problem Description
The user facility reported difficulties with the involved angio-seal device.The following information was provided by the user facility: left heart cath.No tortuosity or calcification.Perfect location to use the angio-seal closure device.6f sheath was in place so they use a 6f angio seal.Everything was going well and the operator scrubbed and used the device correctly.When he pulled back tension on the device the entire thing popped out and the anchor was not visible, for it had not deployed.Patient was reported to be stable.Blood loss was less than 250 cc.The procedure outcome was successful.Catheters, wires and terumo pinnacle 6fr sheath was used.Additional information was received on august 4, 2017.Manual compression was held.
 
Additional Manufacturer Narrative
This report is being submitted as follow up no.1 to provide completed investigation.There is no evidence that this event was related to a device defect or malfunction.The exact cause of the reported event cannot be definitively determined based on the available information.All available information has been placed on file in quality assurance at the manufacturing facility for appropriate tracking, trending and follow-up.

Brand Name
6F ANGIO-SEAL VIP VASCULAR CLOSURE DEVICE, US
Common Device Name
DEVICE, HEMOSTASIS, VASCULAR
Manufacturer (Section D)
TERUMO MEDICAL CORPORATION
2101 cottontail ln.
somerset NJ 08873
MDR Report Key6816967
Report Number3013394970-2017-00302
Device Sequence Number129896
Product Code MGB
UDI-Device Identifier05414734054591
UDI-Public05414734054591
Combination Product (Y/N)N
Initial Reporter StateAR
Initial Reporter CountryUS
PMA/510(K) Number
P930038
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/24/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2018
Device Model NumberN/A
Device Catalogue Number610130
Device Lot Number6001055
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/07/2017
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 07/27/2017
Supplement Date Received by Manufacturer09/15/2017
Initial Report FDA Received Date08/24/2017
Supplement Report FDA Received Date10/12/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;